MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- AT CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH- AT CIOS ALPHA; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10308191
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the cios alpha system.The user reported that no x-ray was possible during a surgical procedure.There is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The investigation was performed considering complaint description, cs reports, system history, and system log files.During an interventional procedure, the system displayed the error message "40005_243 - image buffer exhausted", informing the user that the pc is running out of resources.Normal system operation can and was restored by acknowledging the error message.The customer reported that the problem occurred twice, the first time on (b)(6) 2020 and the second time on (b)(6) 2021, when the system was used intensively.According to log file analysis no untypical system usage is seen.The reported error message was acknowledged within four seconds and operation could be continued without further problems.The fact that the pc ran out of resources may be due to the fact that several activities were running on the pc at the same time, e.G.Sending patient images (background jobs) and simultaneously delivering radiation at high frames per second.Since the pc had already been restarted, the ram memory had already been cleared and the problem could no longer be reproduced.To exclude any hardware issue, the pc was proactively replaced as part of service activity.The issue was not reported again.A possible general error, which would require corrective action of the installed base, could not be identified by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
CIOS ALPHA
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- AT
siemensstrasse 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key12511619
Report Number3004977335-2021-97697
Device Sequence Number3913443
Product Code OWB
UDI-Device Identifier04056869009032
UDI-Public04056869009032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10308191
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown